Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Anybody on Wellbutrin and using Wellbutrin to counteract sexual side effects?  (Read 1445 times)

0 Members and 1 Guest are viewing this topic.

Offline speedinglight1

  • Newbie
  • *
  • Posts: 3
  • Country: us
  • Rec's: 0
  • Gender: Male
    • Poke This Member
Has anyone ever been prescribed Wellbutrin to counteract the sexual side effects of antidepressants? I seem to get sexual side effects from every single SSRI/SNRI. I really liked Cymbalta for the brief time I was on it. I found it calming, but slightly activating, and really enjoyed the feeling of it, but couldn't stand the sexual dysfunction. Even at a 200mg dose of Wellbutrin SR, I still had issues. Also: Does anybody also find Wellbutrin extremely sedating? It was given to me because I have no energy, but I find that it just makes me tired. Have people had good experiences on Wellbutrin? It gives me extremely bad heartburn that is bizarre as I didn't know a med could do that. Has anyone found a way to counteract sexual dysfunction induced by SSRI's/SNRI's.

I have tried Viibyrd and that just made me more depressed.

I'm also on Saphris, Propranolol, Vyvanse as needed, and Klonopin as needed. I just started 10 mg of Straterra 2 days ago, but haven't noticed anything from it.

Thanks for any advice you can give.
Bookmark and Share
Diagnosis: BPII, Generali Anxiety Disorder, Panic Disorder, Social Anxiety Disorder

Daily Meds: Depakote 1,500mg, Lamictal 25mg, Propranolol 240mg, 10mg Prozac, 20 mg Viibyrd, Lyrica 150mg, Strattera 10mg, Wellbutrin 25mg (1/4 of a SR tablet)

PRN: Vyvanse 30 or 40mg, Xanax .5-2mg, Klonopin .5-2mg

Online insights

  • Hero Member
  • *****
  • Posts: 3909
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
I hadn't realized that Wellbutrin was your primary antidepressant. I'd thought you were taking small adjuvant doses to ease sexual side-effects of another antidepressant.

Wellbutrin is usually the most stimulating antidepressant. 200mg would have most with an anxiety disorder climbing the walls, so you're very much having a paradoxical reaction to it if it is sedating you. Which makes me wonder how you'd react to the strongly sedating doxepin. Would it be stimulating? Might be worth considering.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Blake

  • Newbie
  • *
  • Posts: 6
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Paradoxil reaction to Wellbutrin. What does that mean ?
I start it tomorrow. I too lack motivation and energy so I hope it doesn't make this worse for me
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 707
  • Country: us
  • Rec's: 21
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Hi Blake...

A paradoxical reaction simply means an opposite, or contrary response from the norm.  To give you an example, if you are taking an anti-depressant that is suppose to bring you out of a depressive state, and instead it makes you more depressed, that would be the opposite response that you would expect from the medication, so that would be a paradoxical reaction.

Paradoxical reactions to both anti-depressants and the benzodiazepines rarely occur.

The very best to you, Blake!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline Blake

  • Newbie
  • *
  • Posts: 6
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Thank you for explaining it for me :)
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3909
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Paradoxil reaction to Wellbutrin. What does that mean ?

A paradoxical reaction is one opposite to what a med usually does, typically only affecting a small number of those taking it. For example, a few will experience even worse insomnia after take a sleeping pill.

Quote
I start it tomorrow. I too lack motivation and energy so I hope it doesn't make this worse for me

There is a very high probability that it won't make it worse, however, the side-effects on the first few days of starting any antidepressant are not a good guide to its long term effects, so don't stop taking it if you have a few odd reactions initially.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
1132 Views
Last post March 02, 2008, 01:03:39 PM
by hopelessromantic
6 Replies
734 Views
Last post October 13, 2010, 12:45:20 AM
by Caseman
3 Replies
499 Views
Last post October 09, 2010, 09:52:31 PM
by colliedog
6 Replies
3538 Views
Last post May 29, 2011, 08:57:39 AM
by Irishmanwrites
0 Replies
306 Views
Last post October 17, 2013, 01:07:54 PM
by pjerome